Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 79, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 25, 2007, 4:11 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at May 25, 2007, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 4:11 AM EDT (08:11 UTC)
- In effect from
- May 25, 2007, 1:00 PM EDT
- Expired
- May 25, 2007, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Gilchrist County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 250811 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 411 AM EDT FRI MAY 25 2007 FLZ020>022-035-036-040-252200- /O.UPG.KJAX.FW.A.0084.070525T1700Z-070525T2200Z/ /O.NEW.KJAX.FW.W.0079.070525T1700Z-070525T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-ALACHUA-MARION- 411 AM EDT FRI MAY 25 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR PORTIONS OF INTERIOR NORTHEAST FLORIDA DUE TO LOW RH VALUES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. RELATIVE HUMIDITIES WILL DROP TO CRITICAL THRESHOLDS FOR PORTIONS OF INTERIOR NORTHEAST FLORIDA THIS AFTERNOON...ESPECIALLY ALONG AND WEST OF THE I-75 CORRIDOR. ADDITIONALLY...EASTERLY WINDS WILL INCREASE TO 15 TO 20 MPH BY LATE MORNING OR EARLY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. FOR ADDITIONAL FIRE WEATHER INFORMATION... VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ ECZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 25, 3:15 AM EDT, 56 minutes earlier.
Area forecast discussion, May 25, 3:15 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EDT FRI MAY 25 2007
.SHORT TERM...SHOWERS BECOMING MORE ISOLATED IN AREAL COVERAGE
AND SHOW A WEAKENING TREND THIS MORNING AS THEY MOVE INLAND. HIGH
PRESSURE AT SURFACE AND ALOFT OVER THE MID ATLANTIC STATES WILL
SINK SOUTH INTO THE SE AND GRADUALLY WEAKEN THE NEXT FEW DAYS.
THIS WILL MEAN LOWER WIND SPEEDS AND POPS THIS WEEKEND AS
CONVERGENT SHOWER ACTIVITY MOVES INLAND FURTHER SOUTH OVER THE FL
PENINSULA. 00Z GFS MODEL SHOWS PRECIPITABLE WATER BELOW 1 INCH
TODAY THROUGH SUNDAY AS SUBSIDENCE INCREASES AND AIRMASS DRYS.
HIGH TEMPERATURES WILL SHOW A SLOW WARMING TREND OVER THE WEEKEND
AND HAVE GENERALLY FOLLOWED GFS MAV GUIDANCE.
.LONG TERM...MONDAY THROUGH THURSDAY...HIGH PRESSURE WILL MOVE
EAST INTO THE ATLANTIC SETTING UP A MOISTENING SE FLOW NEXT WEEK.
APPROACHING UPPER TROUGH OVER THE PLAINS-GULF OF MEXICO SHOULD AID
SCATTERED CONVECTION BY MID WEEK. 00Z MEX GUIDANCE SHOWS TEMPS
AND POPS RETURNING TO CLIMO.
&&
.AVIATION...
MODERATE ONSHORE FLOW WILL CONTINUE TO PRODUCE CEILINGS BETWEEN
2500 AND 5000 FEET AT COASTAL TAF SITES THROUGH THIS AFTERNOON...
THUS VFR CONDITIONS WILL BE INTERSPERSED WITH MVFR CONDITIONS. VFR
CONDITIONS WILL CONTINUE AT SITE KGNV...HOWEVER WILL INCLUDE TEMPO
MVFR VSBYS THROUGH 12Z FOR THIS SITE.
&&
.MARINE...
MODERATE EASTERLY WINDS CONTINUE WITH SUSTAINED WINDS AROUND 15
KNOTS IN THE GEORGIA WATERS INCREASING TO AROUND 20 KNOTS IN THE
FLORIDA WATERS. COMBINED SEAS UPWARDS OF 10 FEET WERE NOTED...HIGHEST
IN THE OFFSHORE LEGS. GRADIENT WILL CONTINUE TO WEAKEN AS HIGH PRESSURE
NEARS FROM THE NORTH...ALTHOUGH SEAS WILL BE SLOWER TO RESPOND
WITH SCA HEADLINES PERSISTING THROUGH SATURDAY AFTERNOON IN THE
NEAR SHORE LEGS AND THROUGH SATURDAY EVENING FOR OUR OFFSHORE LEGS.
&&
.FIRE WX...
MODERATE EASTERLY FLOW IN THE LOWER LEVELS OF THE ATMOSPHERE WILL
CONTINUE TO DRAW MOISTURE INLAND ALONG WITH ISOLATED SHOWERS
ACROSS MAINLY THE EASTERN ZONES. FURTHER INLAND...MUCH DRIER AIR
ALOFT WILL MIX TO THE SURFACE DURING THE LATE MORNING THROUGH
AFTERNOON. WILL CONTINUE RED FLAG WARNING FOR SECTIONS OF NORTHEAST
FLORIDA ALONG AND WEST OF I-75 CORRIDOR AS RH VALUES ARE FORECAST TO
DIP BELOW CRITICAL RH VALUE OF 35 PERCENT FOR AROUND 4 HOURS. IN
ADDITION...EASTERLY WINDS WILL INCREASE TO 15 MPH OR STRONGER BY MID-
MORNING...WITH STRONGEST WINDS CONTINUING ALONG AND EAST OF I-95
CORRIDOR. SLIGHTLY HIGHER RH VALUES ARE FORECAST FOR SATURDAY WITH
RH VALUES BOTTOMING OUT AROUND 35 PERCENT ACROSS OUR WESTERN-MOST
ZONES FOR SHORT-DURATIONS. IN ADDITION...WEAKER WINDS ARE EXPECTED
SATURDAY AS HIGH PRESSURE NEARS FROM THE NORTH. THUS...WILL HOLD
OFF HEADLINES FOR SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 84 59 85 60 / 20 10 10 0
SSI 77 68 79 69 / 20 10 10 10
JAX 80 62 82 61 / 20 10 10 0
SGJ 78 67 79 68 / 20 10 10 0
GNV 83 61 84 62 / 20 10 10 10
OCF 84 63 85 62 / 20 10 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR CLAY-DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS.
HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR FLAGLER-ST
JOHNS.
RED FLAG WARNING FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR
ALACHUA-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE.
GA...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-
INLAND GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
ZIBURA/ZAPPE/Hazardous weather outlook, May 24, 9:30 PM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 PM EDT THU MAY 24 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 930 PM EDT THU MAY 24 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TONIGHT... ...LARGE WILDFIRES CONTINUE ACROSS SOUTHEAST GEORGIA... ...HIGH SURF ADVISORY FOR ST JOHNS AND FLAGLER COUNTIES... .FIRE AND SMOKE IMPACT... SEVERAL LARGE WILDFIRES CONTINUE ACROSS THE AREA WITH EASTERLY WINDS PUSHING SMOKE TO THE WEST OF THE FIRES. RESIDENTS ARE URGED TO FOLLOW THE ADVICE OF LOCAL AUTHORITIES. PEOPLE WITH RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN AREAS WITH THICK SMOKE. .RIP CURRENT IMPACT... A HIGH RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES. STRONG ONSHORE WINDS AND BREAKERS OF 4 TO 6 FEET ARE EXPECTED...WITH BREAKERS UP TO 7 FEET GENERALLY SOUTH OF SAINT AUGUSTINE. MINOR BEACH EROSION WILL BE POSSIBLE NEAR THE TIMES OF HIGH TIDE. SEE THE LATEST COASTAL HAZARD STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...LAKE WIND ADVISORY IN EFFECT ALONG THE I-95 CORRIDOR AND ST JOHNS RIVER BASIN ON FRIDAY... EAST WINDS WILL INCREASE ONCE AGAIN TO 20 MPH WITH GUSTS UP TO 30 MPH ALONG THE COASTAL COUNTIES OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA INCLUDING THE ST JOHNS RIVER BASIN. GUSTY WINDS WILL BE STRONGEST ALONG THE IMMEDIATE COAST AND THE OPEN INLAND WATERS OF THE ST JOHNS RIVER BASIN. SMOKE FROM WILDFIRES WILL CONTINUE TO AFFECT AREAS TO THE WEST OF THE FIRES DUE TO THE PERSISTENT EASTERLY FLOW THROUGH THE PERIOD. A FIRE WEATHER WATCH IS IN EFFECT ALONG THE I-75 CORRIDOR IN NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITIES AND BREEZY EAST WINDS. DUE TO STRONG WINDS AND BUILDING EASTERLY SWELLS...AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND. SURF CONDITIONS WILL REMAIN DANGEROUS WITH BREAKERS UP TO 6 FEET LIKELY ON FRIDAY...WITH 7 FOOT BREAKERS SOUTH OF SAINT AUGUSTINE. MINOR BEACH EROSION WILL BE POSSIBLE FRIDAY NEAR THE TIMES OF HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/SEC/HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:55 PM EDT | Lake Wind Advisory | JAX | Flagler, Nassau | 23 hr |
| May 24, 9:06 PM EDT | Fire Weather Watch | JAX | Gilchrist, Suwannee | 7 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.